MAUDE Adverse Event Report: ETHICON INC. STRATAFIX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STRATAFIX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Fluid Discharge (2686); Unspecified Tissue Injury (4559); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent stoma closure procedure on (b)(6) 2026 and a barbed suture was used on the fascia.Post-op, leakage occurred after stoma closure and reoperation was performed.There was adhesion between the wound (peritoneum) and the intestines and upon dissection, the fascial symmetry was also found to be attached to the intestines.The patient's overall condition was not good, and the intestines were weak.The adhesions between the intestine and symmetry were not along the staple lines of the intestine, but rather on the undamaged wall of the intestine.Adhesion occurred from the wound (peritoneum).No sample will be returned.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the surgeon¿s experience with this stratafix suture? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? when beginning the running suture, did the surgeon take the first pass above or adjacent to the incision in a direction away from the incision? after taking the first pass away from the incision, did the surgeon then take a pass of tissue perpendicular to the initial pass? if so, how many perpendicular passes? did the surgeon then proceed with wound closure in the opposite direction of the first pass? was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? when completing the closure with the stratafix symmetric was the free end cut flush with the surface of the tissue? what symptoms did the patient experience following the index surgical procedure? onset date? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? lot number?.
 
Additional Manufacturer Narrative
Product complaint: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6 health effect - clinical code.Additional information was requested, and the following was obtained: what is the surgeon¿s experience with this stratafix suture? the surgeon¿s specific experience with stratafix suture is not described; however, the surgeon noted concern about possible adhesion related to the suture and was interested in whether similar cases have occurred.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Patient demographic information including age, gender, weight, and bmi is unknown.Name of index surgical procedure? the index surgical procedure was stoma closure.The diagnosis and indication for the index surgical procedure? the diagnosis and indication are not clearly stated; however, the procedure was performed for stoma closure.Were any concomitant procedures performed? information regarding concomitant procedures is unknown.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? the initial surgical approach is unknown.On what tissue was the suture used? the suture was used on the abdominal wall/peritoneal tissue.What was the tissue condition (normal, thin, calcified, fragile, diseased)? the tissue, particularly the bowel, was described as fragile.For the original intended closure, how were all layers closed? details regarding closure of all layers are unknown.When beginning the running suture, did the surgeon take the first pass above or adjacent to the incision in a direction away from the incision? this information is unknown.After taking the first pass away from the incision, did the surgeon then take a pass of tissue perpendicular to the initial pass? if so, how many perpendicular passes? this information is unknown.Did the surgeon then proceed with wound closure in the opposite direction of the first pass? this information is unknown.Was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? this information is unknown.Were two reverse stitches performed across the incision prior to closure? this information is unknown.When completing the closure with the stratafix symmetric was the free end cut flush with the surface of the tissue? this information is unknown.What symptoms did the patient experience following the index surgical procedure? onset date? the patient experienced postoperative fecal leakage; onset date is unknown.Please describe any medical/surgical intervention required for this suture event including dates and results.A re-operation was performed due to leakage; during re-operation, adhesions between the peritoneal wound, bowel, and suture were identified and treated.The patient¿s condition is now stable.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no suture deficiency or anomaly was reported.Other relevant patient history/concomitant medications? no relevant patient history or concomitant medications are reported.What is the physician¿s opinion as to the etiology of or contributing factors to this event? the physician noted that adhesions originated from the wound (peritoneum) and questioned whether the barbed structure of the suture may have contributed to adhesion, although no definitive conclusion was made.What is the patient's current status? the patient¿s condition is stable with no current issues reported.Surgeon¿s name? (b)(6).Lot number? unk.
 
Additional Manufacturer Narrative
Product complaint: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: there are no problems with the patient's current condition.

Brand Name
STRATAFIX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24966956
Report Number2210968-2026-04410
Device Sequence Number10455484
Product Code NEW
UDI-Device Identifier10705031227712
UDI-Public10705031227712
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1A301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2026
Supplement Date Received by Manufacturer04/27/2026
06/01/2026
Initial Report FDA Received Date04/23/2026
Supplement Report FDA Received Date04/29/2026
06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown